Alert archive / Pennsylvania / Special Weather Statements in 2013

Special Weather Statement, NWS State College, PA

June 24, 2013Lancaster County, Pennsylvania

NWS State College, PA issued this special weather statement at Jun 24, 2013, 6:21 PM EDT for Lancaster County, Pennsylvania. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2013, 6:21 PM EDT (22:21 UTC)
Expired
Jun 24, 2013, 6:45 PM EDT
In force
24 min
Issued by
NWS State College, PA

County Lancaster County, PA

The radar

The Dover AFB radar (KDOX), 130 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2013-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 705 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2013-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
705 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1279 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

555 
WWUS81 KCTP 242221
SPSCTP

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
621 PM EDT MON JUN 24 2013

PAZ065-066-242245-
LANCASTER PA-YORK PA-
621 PM EDT MON JUN 24 2013

...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LANCASTER AND 
SOUTHEASTERN YORK COUNTIES...

AT 617 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS OVER 
SOUTHEASTERN YORK AND SOUTHERN LANCASTER COUNTIES...MOVING 
EAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE 
STORMS. VERY HEAVY RAIN WILL FALL AND CAUSE WATER TO POND ON ROADS 
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON 
SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT HOLTWOOD AND 
SMITHVILLE.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 222...
STATE ROAD 41.

LAT...LON 3987 7655 4007 7599 3996 7598 3996 7599
      3987 7598 3985 7601 3983 7601 3982 7603
      3979 7604 3974 7609 3971 7636 3972 7645

$$

FORECASTER: LA CORTE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 24, 5:26 PM EDT, 55 minutes earlier.

Area forecast discussion, Jun 24, 5:26 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
526 PM EDT MON JUN 24 2013

.SYNOPSIS...
A PERSISTENT BERMUDA HIGH WILL CONTINUE TO BRING VERY WARM AND
HUMID WEATHER TO CENTRAL PENNSYLVANIA THROUGH THE UPCOMING
WEEK. EACH DAY WILL BRING ISOLATED TO SCATTERED SHOWERS OR
THUNDERSTORMS...MAINLY IN THE AFTERNOON AND EVENING. A DEEP UPPER
LEVEL TROUGH WILL BE CARVED OUT FROM THE GREAT LAKES...SOUTH
THROUGH THE TENNESSEE VALLEY LATE THIS WEEK INTO EARLY NEXT WEEK.
THIS DEVELOPING WEATHER PATTERN WILL LEAD TO SLIGHTLY COOLER TEMPS
WITH THE POTENTIAL FOR MORE NUMEROUS SHOWERS AND THUNDERSTORMS AND
THE CHANCE FOR LOCALLY HEAVY RAINFALL AMOUNTS.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
SEVERE TSRA WATCH RECENTLY ISSUED FOR YORK AND LANCASTER COUNTIES IN
SCENT/SERN PA TIL 10 PM EDT.

AN UPPER LEVEL TROUGH CENTERED JUST SOUTH OF KELM THIS AFTERNOON
WITH A TROUGH EXTENDING SOUTH THROUGH THE SUSQ VALLEY WILL SLIDE
ACROSS ERN PENN THROUGH THIS EVENING.

UVVEL IN RESPONSE TO THE THERMALLY INDIRECT LEFT EXIT REGION OF A
JETLET /OVER SCENT PENN ATTM/ AND A POCKET OF MID/UPPER LEVEL
COOLING WILL LEAD TO NUMEROUS TSRA /SOME STRONG TO SEVERE/
AS WE HEAD THROUGH THE PEAK HEATING HOURS.

DEEP LAYER SHEAR IS QUITE WEAK THOUGH...SO PULSE STORMS AND BRIEF
MULTICELL CLUSTERS WILL BE THE DOMINANT STORM TYPE. A FEW OF THE
STORMS COULD BRIEFLY REACH SEVERE LIMITS FOR 1 INCH HAIL/MICROBURST
POTENTIAL AS THE RAIN HAIL CORES COLLAPSE.

TRIMMED POPS BACK TO JUST SLIGHT CHC FOR THE REGION TO THE NW OF A
KELM TO KUNV AND KJST LINE.

LOWEST POPS WILL CONTINUE TO BE PAINTED NEAR AND TO THE WEST OF
THE ROUTE 219 CORRIDOR FROM KDUJ TO KBFD THANKS TO SLIGHT
WARMING/SUBSIDENCE ALOFT...AND RATHER PRONOUNCED LLVL ANTICYCLONIC
FLOW.

19Z TEMPS ARE WITHIN A DEG OR TWO F OF THEIR FCST HIGHS IN THE LOWER
90S ACROSS THE SUSQ RIVER VALLEY...WITH UPPER 80S THROUGHOUT MUCH OF
THE CENTRAL VALLEYS. LATE AFTERNOON MAXS ACROSS THE MTNS WILL BE IN
THE LOWER TO MID 80S. ONLY THE HIGHEST PEAKS WILL STAY DOWN NEAR 80F.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM TUESDAY/...
ANOTHER PARTLY CLOUDY...WARM AND MUGGY NIGHT IS ON TAP IN THE WAKE
OF THE DEPARTING MID/UPPER LEVEL TROUGH.

LOW TEMPS WILL BE IN THE LOWER TO MID 60S.

ADDITIONAL SHOWERS AND STORMS ARE THEN EXPECTED FOR TUESDAY AS MCV/S
FROM UPSTREAM CONVECTION SHOULD SLIDE W-E THROUGH THE CWA DURING THE
DAYTIME HEAT. TEMPS ALMOST A CARBON COPY /TEENS AND
TWENTY-SOMETHINGS ARE RIGHT NOW WONDERING WHAT CARBON IS/ OF MONDAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
THE MODELS HAVE FINALLY BEGUN TO CONVERGE AS THE SREF AND GEFS
CONTINUES TO SHOW INCREASING PWATS INTERACTING WITH A SERIES OF
SHORT WAVES EMBEDDED IN THE WEST TO NWRLY MID- UPPER FLOW. THIS
SHOULD BRING SEVERAL ROUNDS OF MAINLY AFTERNOON SHRA/TSRA
THROUGHOUT THE WEEK. DUE TO THIS HAVE LEFT CHANCE POPS EACH
AFTERNOON.

THERE CONTINUES TO BE TIMING AND POSITION VARIANCES...HOWEVER THE PROPAGATION
OF THE STORMS THIS WEEK. ALL THE MODELS HARE SHOWING A STRONG
FRONT EXTENDING FROM A DEEPENING LOW PRESSURE SYSTEM THAT SHOULD
MOVE THROUGH SOUTHERN CANADA ON THURSDAY. THIS WILL BRING A FRONT
THROUGH THAT IS CORRESPONDING WITH SIGNIFICANT MOISTURE ALONG WITH
A FAST WESTERLY 850 MB FLOW THURSDAY AFTERNOON. BOTH THE EC AND GEFS SHOWS
WEST TO SWRLY WINDS AT 850 MB AVERAGING AROUND 25 TO 30 KTS DURING
THAT PERIOD WITH A QUASI- STNRY EAST/WEST SFC BOUNDARY MEANDERING
NORTHEAST TO SOUTHWEST ACROSS THE REGION.

HAVE INCREASED POPS ACCORDINGLY ESPECIALLY GIVEN THE PROBABILITY
OF PWATS TO ALLOW FOR SCATTERED TSRA/SHRA. THE SPEED SHEAR
PROVIDED BY THE LLJ ON THURSDAY SHOULD ALLOW FOR THE BEST CHANCE
FOR SHRA/TSRA. SO HAVE CONTINUED THE GRADUAL INCREASE OF POPS FROM
TUESDAY INTO THURSDAY EVENING WHEN THE STRONGEST LARGE SCALE
DYNAMICS ENTER INTO THE PICTURE. COOLER WEATHER APPEARS IN STORE
FOR NEXT WEEKEND...BUT THE PRESENCE OF COOLER AIR ALOFT AND
MID/UPPER TROUGH AXIS COULD MAKE IT SHOWERY IN THE AFTERNOON
SATURDAY AND COULD CONTINUE OVER THE WEEKEND.

MAX TEMPS MONDAY THROUGH WEDNESDAY WILL BE QUITE CONSISTENT IN THE
LOWER TO MID 80S ACROSS THE MTNS...AND AROUND 90F IN THE SUSQ
VALLEY. READINGS WILL SLOWLY COOL FOR THURSDAY AND FRIDAY...WITH
TEMPS LIKELY RETREATING TO SEVERAL DEG F BELOW NORMAL FOR HIGHS
NEXT FRIDAY THROUGH THE UPCOMING WEEKEND.

&&

.AVIATION /22Z MONDAY THROUGH SATURDAY/...
MOST OF THE STRONG TO SEVERE THUNDERSTORMS HAVE MOVED TO OUR EAST.
THERE STILL WERE STORMS IN CENTRAL PA. SEVERAL NEAR KLNS AND A
THUNDERSTORM WILL LIKELY IMPACT THE KSEG AREA BETWEEN 530 AND 6
PM THIS EVENING. STILL SOME STORMS EAST OF KIPT. CANNOT RULE OUT A
FEW POP-UP STORMS NEAR KAOO AND NEAR AND EAST OF KBFD OVER THE
NEXT 1-2 HOURS.

EXPECT THE THUNDERSTORM ACTIVITY TO DIMINISH BETWEEN 7 AND 9 PM.
VFR ALL AREAS OUTSIDE OF THESE VERY ISOLATED STORMS. THEN VFR
THROUGH ABOUT MIDNIGHT.

AFTER MIDNIGHT PATCHY AREAS OF HAZE AND FOG WILL DEVELOP. MVFR/VFR SHOULD
BE THE MORE GENERAL RULE OVERNIGHT. ANY MVFR WILL BURN OFF FAST
TUESDAY MORNING. THEN WE CAN START THE SHOWER AND THUNDERSTORM
ISSUE UP AGAIN ABOUT NOON.

PREVIOUS FOR EXTENDED LOOKS GOOD STILL: THIS PATTERN OF HAZE/FOG AT
NIGHT AND AFTERNOON POP-UP SHOWERS/TSRA SHOULD CONTINUE THROUGH A
GOOD PART OF THE WEEK. AT THIS TIME BEST CHANCE OF ORGANIZED
SHOWERS/THUNDER COULD BE FRIDAY IF THE CURRENT FORECAST FRONT AND
TROUGH ARRIVE AS ADVERTISED.

OUTLOOK...
TUE-FRI...AREAS OF AM MVFR FOG/HAZE POSS. SCATTERED MAINLY AFTN
THUNDERSTORMS. PERHAPS MORE ORGANIZED SHOWERS/TSRA FRIDAY/SATURDAY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...LAMBERT
LONG TERM...CERU/STEINBUGL
AVIATION...GRUMM/LAMBERT
Hazardous weather outlook, Jun 24, 2:53 PM EDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
253 PM EDT MON JUN 24 2013

PAZ065-066-251900-
YORK-LANCASTER-
253 PM EDT MON JUN 24 2013

...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

 THE MAIN SEVERE WEATHER THREAT WILL BE IN THE FORM OF
BRIEF...DAMAGING MICRO-BURST WINDS AND ISOLATED OCCURRENCES OF
LARGE HAIL AROUND ONE INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ027-028-036-041-042-046-049>053-056>059-063-064-251900-
MIFFLIN-JUNIATA-FRANKLIN-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-
253 PM EDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY THIS EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE IN THE
FORM OF BRIEF...DAMAGING MICRO-BURST WINDS AND ISOLATED OCCURRENCES
OF LARGE HAIL AROUND ONE INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ012-018-019-024>026-033>035-037-045-251900-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-
HUNTINGDON-SOMERSET-BEDFORD-FULTON-TIOGA-SOUTHERN CLINTON-
253 PM EDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010-011-017-251900-
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-
253 PM EDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LAMBERT

In the hours before

Local storm report, Jun 24, 4:53 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
453 PM EDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             5 S MCCONNELLSBURG      39.86N  78.00W
06/24/2013  M0.50 INCH       FULTON             PA   PUBLIC

0150 PM     HAIL             2 E ELYSBURG            40.87N  76.51W
06/24/2013  M0.70 INCH       NORTHUMBERLAND     PA   PUBLIC

0207 PM     HAIL             3 SW COVINGTON          41.71N  77.11W
06/24/2013  M0.70 INCH       TIOGA              PA   TRAINED SPOTTER

0308 PM     TSTM WND DMG     HUGHESVILLE             41.24N  76.73W
06/24/2013                   LYCOMING           PA   EMERGENCY MNGR

            MULTIPLE TREES DOWN AND 2 ROOFS DAMAGED IN BOROUGH OF
            HUGHSVILLE.

0345 PM     TSTM WND GST     MILLVILLE               41.12N  76.53W
06/24/2013  E60 MPH          COLUMBIA           PA   TRAINED SPOTTER

            SEVERAL TENTS BLOWN DOWN AT CAMP VICTORY

&&

EVENT NUMBER CTP1300132 CTP1300133 CTP1300134 CTP1300135 CTP1300136

MACH
Special weather statement, Jun 24, 5:07 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
507 PM EDT MON JUN 24 2013

PAZ066-242130-
LANCASTER PA-
507 PM EDT MON JUN 24 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LANCASTER COUNTY...

AT 503 PM EDT...A STRONG THUNDERSTORM WAS NEAR MANHEIM...MOVING EAST
AT 15 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT
LITITZ AND ROTHSVILLE.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 265
AND 286.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 222...ROUTE 322...STATE ROAD 501.

LAT...LON 4003 7610 4009 7650 4023 7648 4024 7643
      4026 7630 4025 7606

FORECASTER: LA CORTE
Local storm report, Jun 24, 5:26 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
526 PM EDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             2 ENE MANHEIM           40.17N  76.36W
06/24/2013  E1.25 INCH       LANCASTER          PA   911 CALL CENTER

            911 CENTER RECEIVED HAIL REPORT FROM PENN TOWNSHIP

&&

EVENT NUMBER CTP1300137

MACH
Local storm report, Jun 24, 5:30 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
530 PM EDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             5 S MCCONNELLSBURG      39.86N  78.00W
06/24/2013  M0.50 INCH       FULTON             PA   PUBLIC

0150 PM     HAIL             2 E ELYSBURG            40.87N  76.51W
06/24/2013  M0.70 INCH       NORTHUMBERLAND     PA   PUBLIC

0207 PM     HAIL             3 SW COVINGTON          41.71N  77.11W
06/24/2013  M0.70 INCH       TIOGA              PA   TRAINED SPOTTER

0308 PM     TSTM WND DMG     HUGHESVILLE             41.24N  76.73W
06/24/2013                   LYCOMING           PA   EMERGENCY MNGR

            MULTIPLE TREES DOWN AND 2 ROOFS DAMAGED IN BOROUGH OF
            HUGHSVILLE.

0345 PM     TSTM WND GST     MILLVILLE               41.12N  76.53W
06/24/2013  E60 MPH          COLUMBIA           PA   TRAINED SPOTTER

            SEVERAL TENTS BLOWN DOWN AT CAMP VICTORY

0510 PM     HAIL             2 ENE MANHEIM           40.17N  76.36W
06/24/2013  E1.25 INCH       LANCASTER          PA   911 CALL CENTER

            911 CENTER RECEIVED HAIL REPORT FROM PENN TOWNSHIP

&&

EVENT NUMBER CTP1300132 CTP1300133 CTP1300134 CTP1300135 CTP1300136
CTP1300137

MACH
Special weather statement, Jun 24, 6:05 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
605 PM EDT MON JUN 24 2013

PAZ037-041-042-046-242300-
NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
605 PM EDT MON JUN 24 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LYCOMING...
SOUTHEASTERN TIOGA AND WESTERN SULLIVAN COUNTIES...

AT 601 PM EDT...A STRONG THUNDERSTORM WAS NEAR OGDENSBURG...MOVING
SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT RALSTON...SHUNK...LINCOLN FALLS AND
KETTLE CREEK GORGE.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 220...
STATE ROAD 14.

LAT...LON 4164 7687 4161 7687 4158 7665 4152 7646
      4127 7666 4153 7714 4169 7702

FORECASTER: RHG/JL
Special weather statement, Jun 24, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
621 PM EDT MON JUN 24 2013

PAZ065-066-242245-
LANCASTER PA-YORK PA-
621 PM EDT MON JUN 24 2013

...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LANCASTER AND
SOUTHEASTERN YORK COUNTIES...

AT 617 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS OVER
SOUTHEASTERN YORK AND SOUTHERN LANCASTER COUNTIES...MOVING
EAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL AND CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT HOLTWOOD AND
SMITHVILLE.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 222...
STATE ROAD 41.

LAT...LON 3987 7655 4007 7599 3996 7598 3996 7599
      3987 7598 3985 7601 3983 7601 3982 7603
      3979 7604 3974 7609 3971 7636 3972 7645

FORECASTER: LA CORTE

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 11:42 AM EDTSpecial Weather StatementCTPBedford48 min
Jun 24, 12:51 PM EDTSpecial Weather StatementCTPBedford24 min
Jun 24, 1:04 PM EDTSpecial Weather StatementCTPLancaster41 min
Jun 24, 1:06 PM EDTSpecial Weather StatementCTPBedford39 min
Jun 24, 1:11 PM EDTSevere Thunderstorm WarningCTPLancaster34 min
Jun 24, 1:16 PM EDTSpecial Weather StatementCTPJuniata, Mifflin59 min
Jun 24, 1:26 PM EDTSpecial Weather StatementCTPHuntingdon64 min
Jun 24, 1:35 PM EDTSpecial Weather StatementCTPNorthumberland, Snyder55 min
Jun 24, 1:39 PM EDTFlash Flood WarningCTPLancaster3 hr
Jun 24, 1:42 PM EDTSevere Thunderstorm WarningCTPFranklin, Fulton48 min
Jun 24, 1:58 PM EDTSpecial Weather StatementCTPColumbia62 min
Jun 24, 2:10 PM EDTSpecial Weather StatementCTPTioga35 min
Jun 24, 2:13 PM EDTSevere Thunderstorm WarningCTPDauphin, Northumberland, Schuylkill, Snyder62 min
Jun 24, 2:14 PM EDTSpecial Weather StatementCTPFulton46 min
Jun 24, 2:30 PM EDTSevere Thunderstorm WarningCTPTioga30 min
Jun 24, 3:01 PM EDTSpecial Weather StatementCTPSchuylkill29 min
Jun 24, 3:13 PM EDTSpecial Weather StatementCTPSullivan47 min
Jun 24, 3:32 PM EDTSpecial Weather StatementCTPColumbia, Montour43 min
Jun 24, 3:45 PM EDTSevere Thunderstorm WarningCTPColumbia30 min
Jun 24, 4:11 PM EDTSpecial Weather StatementCTPSullivan34 min
Jun 24, 5:07 PM EDTSpecial Weather StatementCTPLancaster23 min
Jun 24, 6:05 PM EDTSpecial Weather StatementCTPSullivan55 min
Jun 24, 6:59 PM EDTSpecial Weather StatementCTPLancaster31 min

Nearby

Special Weather Statements in Pennsylvania, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.